Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Can a 27 year old male live with 15 percent heart function? Took over dosage of opiate

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Can a 27 year old male live with 15 percent heart function? he had an opiate overdose & long term abuse?
Posted Thu, 30 Aug 2012 in Heart Failure
 
 
Answered by Dr. Mayank Bhargava 29 minutes later
Hi,
Thanks for posting your query.
Heart function 15 % means severely decreased ejection fraction.
Opiate overdose inhibits respiratory and cardiac center in medulla oblongata.
Other symptoms and signs opiate overdose include: decreased level of consciousness, pinpoint pupils, seizures and muscle spasms, hypothermia, stupor or coma.
If not treated rapidly, respiratory depression, cardiorespiratory arrest, and death may occur.
Naloxone is very effective reversing the cause, rather than just the symptoms, of an opioid overdose.
A longer-acting variant is naltrexone, is primarily meant to treat opioid dependence.
You should also consult with physician and drug deaddiction center.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Can a 27 year old male live with 15 percent heart function? Took over dosage of opiate 6 hours later
I understand all the information that you posted above but you still didnt answer my question? Can he live and survive on 15% heart function ( ejection fraction) and if so what does he need? Pacemaker, defribilator?
 
 
Answered by Dr. Mayank Bhargava 4 hours later
Hi,
Its very difficult to survive with 15 % heart function. If his low heart function is due to opiate overdose then try to stop taking opiates.
Pacemaker is required if low heart function is due to decreased heart rate and pacemaker is required to increase the rate/ or maintain heart rate.
Defibrillator is required if life threatening arrhythmias are present (in emergency condition).
Sincerely,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor